# SDR EVGR201402280001

- Difficulty date: February 26, 2014
- Submitted: February 28, 2014
- Operation: General aviation
- Aircraft: N6335Q
- Make and model: Mooney M20C
- Aircraft serial: 670134
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Condition: Corroded
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

EMERGENCY LOCATOR BEACON, CORROSION WAS FOUND ON 1 OF 4 OUTSIDE CASE SCREWS.  INSIDE CORROSION WAS FOUND ON THE POWER CONNECTOR NEGATIVE LEAD ON THE ELECTRONICS SIDE.  THERE WAS ACID FILLING THE INSIDE OF THE NEGATIVE CONNECTOR.  NO CORROSION WAS FOUND AT ALL ON THE POWER CONNECTOR NEGATIVE LEAD ON THE BATTERY SIDE.  CORROSION WAS FOUND AT THE NEGATIVE POWER WIRE WHERE IT IS SOLDERED TO THE PCB.  CORROSION WAS FOUND ON 2 OF THE 4 MOUNTING SCREW BRASS INSERTS.  CORROSION HAS MIGRATED DOWN THE PCB CORRODING 3 OF THE 4 PCB MOUNTING SCREWS NICKEL PLATING.  CORRODED AREAS WERE CLEANED AND TREATED WITH PRO-GOLD TO PREVENT FURTHER CORROSION AND OXIDATION.  INSPECTION OF THE ELT MOUNTING PLATE SHOWED THAT .33 OF THE ALUMINUM PLATE HAS BEEN PAINTED WITH ZINC CHROMATE.  IT APPEARS ROUGH TO THE TOUCH UNDER THE ZINC CHROMATE INDICATING PREVIOUS CORROSION THAT TOOK PLACE, AND WAS REPAIRED.  THE BATTERY DUE DATE IS FEBRUARY 2015.  THIS COULD EXPLAIN WHY THE BATTERY LEADS INSIDE ARE LOOKING LIKE NEW WITH NO CORROSION.  BATTERY VOLTAGE IS GOOD AND THE UNIT HAS BEEN TESTED AND WORKS NORMALLY.
